MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens requested a list of medications that the patient is receiving and also asked if the sample is available for testing.The information and the sample are not available.Root cause of the difference in results between the advia centaur afp and the alternate method with this one sample cannot be determined.The warning in the intended use section of the advia centaur afp instruction for use states: "the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably." additionally, the warning in the intended use section of the advia centaur afp instruction for use states: "use afp results only as part of the overall clinical evaluation of a patient.Do not use afp results as the only criterion for diagnosis." based on the available information advia centaur afp is performing as intended.
 
Event or Problem Description
Customer observed an elevated advia centaur xp alpha-fetoprotein (afp) result compared to an alternate method and the clinical picture.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp afp result.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6734490
Report Number1219913-2017-00159
Device Sequence Number817055
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2018
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number20819186
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR